U.S. doctors online nowAsk doctors free
Odenton, MD
A 31-year-old female asked:

I stopped taking zoloft (sertraline) 3 weeks ago. having dizziness. nausea hot flashes and i'm ovulating. am i going through withdrawal or is it ovulation symptoms?

2 doctor answers5 doctors weighed in
Dr. Visalakshi Vallury
Family Medicine 25 years experience
Dizziness: The symptoms you describe can all be caused by sudden withdrawal from antidepressant medications. The symptoms however usually resolve by one week. To avoid such symptoms, tapering of antidepressants is recommended. Ovulation does not usually cause nausea or dizziness. You should followup with your doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. David Lipkin
Internal Medicine 53 years experience
I agree with Dr Vallury, however, in some individuals the withdrawal symptoms can be severe and last a lot longer than several weeks. If you restart the Zoloft and your symptoms go away you have your answer. If SSRI withdrawal is difficult on tapering Zoloft, your physician can switch you to Prozac and then tapper. Very long half life and tapering is easier.
Nov 17, 2014
Dr. Heidi Fowler
Psychiatry 26 years experience
Don't expect: severe symptoms from ovulation. You may have SSRI discontinuation syndrome. Did you go off cold turkey from a high dose?
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 18, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.